MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Add patient height: approximately 5'6".Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the patient's radial artery was accessed via palpation, using a r2p destination slender, without ultrasound verification of artery diameter.The radial artery spasmed down on the sheath when it was deeply engaged, with about 30cm external length.During removal, the sheath elongated and ultimately broke.About a 20cm piece of sheath remained in the radial artery, with the sheath tip in the brachial.The patient was sent for surgical removal of the sheath.Initial dose of 5 verapamil was given.The final verapamil dose was 15.A 120 dose of propofol was given but neither medication alleviated the spasm.The blood loss was less than 250cc's.The patient was in stable condition.The procedure outcome was unsuccessful.Additional information was received on 04january2022: the procedure performed was abdominal aortogram with runoff.The intent was to cross an occluded superficial femoral artery (sfa).The patient was at rest when the spasms occurred.The patient was doing well after the removal of the sheath piece.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint could not be confirmed since the device was not returned for evaluation.The exact root cause cannot be determined.The likely root cause is the radial artery spasm that occurred during the procedure restricted movement of the sheath.When tension was applied to the sheath in the presence of the restricted motion, it caused the sheath to stretch and separate.Review of dhr showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key13369155
Report Number1118880-2022-00001
Device Sequence Number14784257
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberXP18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GWA 035; PROPOFOL; VERAPAMIL
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale